Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 105, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 6, 2014, 6:53 PM CDT for Carroll County, Gibson County, Madison County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 6:53 PM CDT (23:53 UTC)
- Expired
- Aug 6, 2014, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, TN, Gibson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429 WGUS54 KMEG 062353 FFWMEG TNC017-053-113-070300- /O.NEW.KMEG.FF.W.0105.140806T2353Z-140807T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 653 PM CDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 1000 PM CDT * AT 653 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHEASTERN MADISON...SOUTHEASTERN GIBSON AND SOUTHWESTERN CARROLL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3588 8877 3583 8861 3569 8863 3576 8886 $$
1 follow-up statement
623 WGUS74 KMEG 070250 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 950 PM CDT WED AUG 6 2014 TNC017-053-113-070301- /O.EXP.KMEG.FF.W.0105.000000T0000Z-140807T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL TN-GIBSON TN-MADISON TN- 950 PM CDT WED AUG 6 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR NORTHEASTERN MADISON...SOUTHEASTERN GIBSON AND SOUTHWESTERN CARROLL COUNTIES... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3588 8877 3583 8861 3569 8863 3576 8886 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:50 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 6, 3:50 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT WED AUG 6 2014 .DISCUSSION... A WEAK SURFACE FRONT REMAINS STRETCHED ACROSS NORTHEAST PORTIONS OF THE FORECAST AREA THIS AFTERNOON. WEAK NORTHWEST FLOW ALOFT ALONG WITH LIFT ALONG THE FRONT AND STRONG INSTABILITY...WITH MLCAPES IN EXCESS OF 2500 J/KG...WILL RESULT IN A CORRIDOR OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON AND EARLY EVENING. THIS AREA WILL EXTEND FROM THE MISSOURI BOOTHEEL INTO NORTHWEST TENNESSEE. LATER THIS EVENING...CONVECTION SHOULD DIMINISH IN COVERAGE. BY LATE TONIGHT...A MID LEVEL SHORTWAVE NOW OVER THE SOUTHERN PLAINS WILL BEGIN TO ENHANCE LIFT OVER NORTHWEST SECTIONS OF THE REGION AND RESULT IN INCREASING CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS BEFORE SUNRISE. THE SHORTWAVE DISTURBANCE WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION THURSDAY AND THURSDAY NIGHT BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE GREATEST POTENTIAL FOR STORMS WILL REMAIN ACROSS THE NORTH HALF OF THE REGION IN CLOSEST PROXIMITY TO A STALLED SURFACE BOUNDARY AND ANY LEFT OVER OUTFLOW BOUNDARIES. MODERATE TO STRONG INSTABILITY MAY ALLOW A FEW STORMS TO BECOME STRONG TO SEVERE MAINLY THURSDAY AFTERNOON AND EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE AS PRECIPITABLE WATER VALUES EXCEED 2 INCHES. SEVERAL DISTURBANCES WILL MOVE ACROSS THE MID SOUTH IN NORTHWEST FLOW ALOFT THROUGH THE WEEKEND AS A SURFACE FRONTAL BOUNDARY REMAINS QUASI-STATIONARY ACROSS THE REGION. THIS SHOULD RESULT IN PERIODS OF UNSETTLED WEATHER AND HIGHER THAN CLIMO POPS THROUGH SUNDAY...ESPECIALLY ACROSS THE NORTHERN HALF OF THE AREA. A FEW STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL CANNOT BE RULED OUT THROUGH THE PERIOD AS MODERATE INSTABILITY REMAINS IN PLACE AND DEEP LAYER SHEAR BECOMES ENHANCED WITH EACH PASSING SHORTWAVE. TEMPERATURES WILL AVERAGE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD ALONG WITH SEASONABLY HIGH HUMIDITY LEVELS. BROAD UPPER LEVEL TROUGHING SHOULD REMAIN IN PLACE EVEN INTO NEXT WEEK WHICH SHOULD KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS ONGOING ACROSS PORTIONS OF THE MID SOUTH. TEMPERATURES SHOULD REMAIN SEASONABLE THROUGH THE EXTENDED FORECAST PERIOD. JLH && .AVIATION... 18Z TAF SET VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HAVE REMOVED MENTION OF VCTS WORDING AT KJBR AS CONVECTION THIS AFTERNOON SHOULD STAY WELL TO THE NORTH. HAVE ALSO REMOVED MENTION OF FOG AT KMKL AND KTUP AS NO FOG OCCURRED THIS MORNING THUS SEE NO REASON WHY IT WOULD OCCUR TONIGHT. HOWEVER...DID MENTION VCTS WORDING AT KJBR AFTER 13Z AS A DYING MCS MAY MOVE INTO NE ARKANSAS DURING THE MORNING HOURS. W WINDS AROUND 6-8 KTS WILL BECOME LIGHT AND VARIABLE AFTER 00Z. EXPECT WINDS TO BECOME SW AT 5-7 KTS AROUND 14-15Z. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 6, 3:56 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 356 PM CDT WED AUG 6 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072300- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 356 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO NORTHWEST TENNESSEE. SMALL HAIL AND STRONG WINDS WILL BE THE GREATEST RISKS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH MONDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY. IN ADDITION TRAINING OF STORMS MAY LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES OVER THE NEXT SEVERAL DAYS. JLH
In the hours before
Special weather statement, Aug 6, 5:34 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 534 PM CDT WED AUG 6 2014 TNZ050-052-062300- HAYWOOD TN-MADISON TN- 534 PM CDT WED AUG 6 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 600 PM CDT FOR... EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF LEIGHTON AT 534 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN HAYWOOD AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3562 8891 3550 8893 3552 8910 3565 8911 TIME...MOT...LOC 2234Z 277DEG 7KT 3559 8903
Special weather statement, Aug 6, 5:46 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 546 PM CDT WED AUG 6 2014 TNZ052-054-062315- HENDERSON TN-MADISON TN- 546 PM CDT WED AUG 6 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 615 PM CDT FOR... WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES WEST OF BLUE GOOSE AT 547 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN HENDERSON AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3572 8851 3558 8864 3572 8881 3579 8875 TIME...MOT...LOC 2247Z 300DEG 5KT 3572 8872
Special weather statement, Aug 6, 6:48 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 648 PM CDT WED AUG 6 2014 TNZ019-020-051-070015- CROCKETT TN-DYER TN-GIBSON TN- 648 PM CDT WED AUG 6 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 715 PM CDT FOR... NORTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE... EASTERN DYER COUNTY IN NORTHWEST TENNESSEE... WEST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS BETWEEN 40 TO 50 MPH WAS LOCATED 4 MILES SOUTH OF NEWBERN AT 648 PM CDT...MOVING SOUTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CROCKETT...DYER AND GIBSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3604 8902 3589 8926 3608 8938 3620 8926 TIME...MOT...LOC 2348Z 315DEG 29KT 3603 8922
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:34 PM CDT | Special Weather Statement | MEG | Madison | 26 min |
| Aug 6, 5:46 PM CDT | Special Weather Statement | MEG | Madison | 29 min |
| Aug 6, 6:48 PM CDT | Special Weather Statement | MEG | Dyer | 27 min |
| Aug 6, 6:55 PM CDT | Flash Flood Warning | MEG | Dyer, Obion | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.